# SDR SH073532

- Difficulty date: December 4, 2007
- Submitted: December 14, 2007
- Operation: Air carrier
- Aircraft: N314SG
- Make and model: Lear 31A
- Aircraft serial: 133
- Aircraft time: 4,813 hours, 4,080 cycles
- Engine: Garrtt TFE731*
- System (JASC): 2422 · AC Inverter
- Part: Inverter
- Part number: 501166601
- Part serial: 1375
- Condition: Failed
- Location: Nr 2
- Part time: 4,813 hours, 4,080 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AFTER ENGINE START THE PILOT ATTEMPTED TO TURN ON THE NR2 A/C INVERTER WITH NO RESULTS. AFTER SEVERAL ATTEMPTS SMOKE COULD BE SMELLED IN THE AIRPLANE, AT THAT TIME THE ENGINES WHERE SHUTDOWN AND MAIN BATTERY POWER TURNED OFF. A LINE SERVICE ASSISTANT NOTIFIED THE PILOT THAT SMOKE WAS COMING FROM THE DORSAL FIN INLET. THE PILOT GOT OUT AND OPENED THE AFT TAIL AREA EQUIPMENT/BATTERY COMPARTMENT TO DISCONNECT THE BATTERIES, THIS AREA WAS ALSO FULL OF SMOKE. AFTER REMOVING THE NR 2 FAILED INVERTER, BLACK DISCOLORATION FROM THE COOLING VENTS COULD BE SEEN AND A BAD SMELL WAS PRESENT.
